Heroin And Fentanyl: A Lethal Dosage

Opioid Overdose Deaths Reduced By Naloxone

Heroin And Fentanyl: A Lethal Dosage

Heroin is an extremely potent and addictive substance on its own. Adding Fentanyl to the mix often increases the potency and dangers associated with heroin use. At the Crosby Clinic, we encounter endless patients who seek drug treatment after suffering an overdose or adverse reaction to heroin laced with Fentanyl. Getting substance abuse help and stopping heroin use is the only way to ensure you do not suffer from these harmful substances.

What Is Fentanyl?

Fentanyl is a narcotic and sedative medication often prescribed to individuals with end-stage cancer and those who have undergone surgical procedures. This medication works exceptionally well at providing pain-relief as it is over 100 times more potent than Morphine. Unfortunately, abusing Fentanyl can have some very serious consequences. Across the United States, it is becoming increasingly common for drug dealers to mix heroin and Fentanyl together. This is creating widespread complications and endless fatalities among individuals addicted to heroin.

The Danger Is In The Mix

One of the biggest concerns about heroin mixed with Fentanyl is that it is virtually undetectable. Individuals who use this substance are unaware that the heroin was mixed with Fentanyl until it is too late. Individuals who use this lethal mix risk suffering from serious side effects and can increase a person’s chance of developing an addiction.

The fact that Fentanyl is unable to be detected visually by individuals suffering from heroin addiction increases the chance users will suffer overdoses from the substance. Individuals will engage in use in a typical manner without knowing Fentanyl is included in the mix. This increases potency drastically. Even a small amount of Fentanyl can be lethal because Fentanyl alone is extremely powerful. A tiny bit of this drug can have a major impact on the body.

Fentanyl Complications

Quite often, individuals turn to substance abuse in an effort to cope with mental stressors, past trauma, and difficult times. Turning to substances as a coping mechanism can lead to serious health complications.

Individuals who suffer from Fentanyl-laced heroin overdoses can experience:

  • Decreased heartbeat;
  • Drops in blood pressures;
  • Extreme tiredness;
  • Confusion;
  • Slowed or stopped breathing;
  • Blue-tinged nails and lips; and
  • Pinpoint pupils.

When a person suffers from an overdose of these substances, they are at risk of dying. Slowed or stopped breathing and decreased heartbeats can cause death or permanent damage to the heart, lungs, and brain. It is crucial for anyone battling this type of addiction to get substance abuse help as soon as possible.

The Crosby Clinic Is Here For You

No matter what type of addiction you struggle with, The Crosby Clinic can help you take back control of your life. We recognize that addiction impacts everyone differently. For this reason, we offer individualized treatment programs based on the unique circumstances of each patient’s life. Our individualized treatment programs are proven effective in providing patients with targeted treatment that will work. If you are struggling with addiction and serious about getting substance abuse help, contact our clinic today at (760) 751-1234.

Share this post

Leave a Reply

Your email address will not be published. Required fields are marked *